Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 262, NWS Tulsa, OK

August 8, 2019LeFlore County, Oklahoma; Sebastian County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Aug 8, 2019, 5:58 PM CDT for LeFlore County, Oklahoma; Sebastian County, Arkansas. It was in force for 27 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 8, 2019, 5:58 PM CDT (22:58 UTC)
Expired
Aug 8, 2019, 6:25 PM CDT
In force
27 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Sebastian County, AR, LeFlore County, OK

The radar

The Western Arkansas radar (KSRX), 26 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 8, 6:00 PM CDTHAIL 1.75Cameron, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2019-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2019-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
208 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1143 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-29 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

902 
WUUS54 KTSA 082258
SVRTSA
ARC131-OKC079-082345-
/O.NEW.KTSA.SV.W.0262.190808T2258Z-190808T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
558 PM CDT Thu Aug 8 2019

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Sebastian County in west central Arkansas...
  East central Le Flore County in southeastern Oklahoma...

* Until 645 PM CDT.

* At 557 PM CDT, a severe thunderstorm was located over Cameron,
  moving southeast at 10 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations in or near the path include...
  Poteau...                         Hackett...
  Cameron...                        Rock Island...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3508 9465 3523 9454 3516 9436 3499 9447
TIME...MOT...LOC 2257Z 302DEG 7KT 3512 9453 

HAIL...1.00IN
WIND...60MPH
 
$$
1 follow-up statement
487 
WWUS54 KTSA 082325
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
625 PM CDT Thu Aug 8 2019

ARC131-OKC079-082335-
/O.CAN.KTSA.SV.W.0262.000000T0000Z-190808T2345Z/
Sebastian AR-Le Flore OK-
625 PM CDT Thu Aug 8 2019

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL SEBASTIAN AND
EAST CENTRAL LE FLORE COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled.  However gusty winds are
still possible with this thunderstorm.

LAT...LON 3508 9465 3523 9454 3516 9436 3499 9447
TIME...MOT...LOC 2323Z 302DEG 7KT 3509 9447 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:47 PM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Aug 8, 3:47 PM CDT, 2 hours 11 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
347 PM CDT Thu Aug 8 2019

.DISCUSSION...
Expansive area of clouds and rain has keep much of the area north
of Interstate 40 much cooler, with temps holding in the mid 70s to
lower 80s. Latest analysis places surface boundary from
Holdenville to Eufaula to around Fort Smith, or very near the I-40
corridor. South of the front, heat index values have climbed into
the 105 to near 110 degree range, and heat advisory will continue
through early this evening. Will hold off on heat advisory for
Friday pending development of overnight rain/storms and associated
outflow.

Across far northeast Oklahoma, mesonet and other surface
observations indicate that around 2-3 inches of rain fell this
morning with isolated amounts around 4 inches. Flash flood watch
has been extended through mid morning on Friday, and Cherokee and
Adair counties have been added to the existing watch.

The overall pattern will favor heavy rain tonight into Friday,
with additional potential for rain into Saturday. For tonight,
shortwave trough will move from eastern Colorado into the central
Plains, while the low level jet intensifies overnight.
Precipitable water values are in the 2 to 2.5" range, and this
high moisture airmass will be lifted over an existing boundary.
Southwest unidirectional flow through a deep layer will favor
repeated and regenerating areas of heavy rain with embedded
thunderstorms tonight into Friday morning. Given the previous
heavy rain this morning, expect that any additional rains
overnight will likely result in some localized flooding issues by
Friday morning.

The upper air pattern will favor heavy rain on Friday night into
Saturday as well, although the heaviest rains may be shifted
farther east, into northwest Arkansas. Below normal high temps
will be common for Friday and Saturday for parts of the area
affected by clouds and rain. The upper ridge begins to build again
by Sunday, with possibly our first 100 degree day in Tulsa. The
heat continues through the early part of the week, before a
cooldown and front arrive by the middle of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   74  87  76  96 /  80  60  20  20
FSM   76  87  77  96 /  50  60  20  20
MLC   77  91  78  97 /  20  20  10  10
BVO   73  83  73  93 /  80  60  20  20
FYV   73  80  73  90 /  80  80  20  30
BYV   71  81  72  91 /  80  90  30  30
MKO   76  88  75  95 /  60  50  20  20
MIO   72  82  73  90 /  80  80  30  20
F10   76  89  76  98 /  50  20  10  10
HHW   78  94  78  97 /  10  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flash Flood Watch through Friday morning for OKZ055>058-061>063.

     Heat Advisory until 7 PM CDT this evening for OKZ049-053-073>076.

     Flash Flood Watch from 7 PM CDT this evening through Friday
     morning for OKZ068-069.

AR...Flash Flood Watch through Friday morning for ARZ001-002-010-011.

     Heat Advisory until 7 PM CDT this evening for ARZ029.

&&

SHORT TERM...18
LONG TERM....06

CORFIDI
Hazardous weather outlook, Aug 8, 4:54 PM CDT, 1 hour 4 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
454 PM CDT Thu Aug 8 2019

ARZ001-002-010-011-019-020-029-OKZ049-053>076-091030-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
454 PM CDT Thu Aug 8 2019

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

SEVERE THUNDERSTORM.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...This evening through tonight.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Tonight.

HEAVY RAIN.
	RISK...Significant.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...Tonight.

DANGEROUS HEAT.
	RISK...Significant.
	AREA...Mainly along and south of Interstate 40.
	ONSET...Ongoing.

DISCUSSION...
A weak surface boundary stretched west to east roughly along the
Interstate 40 corridor late this afternoon. Showers and
thunderstorms will remain possible near and mainly to the north
of this boundary this evening and into the overnight hours. A few
of the storms could become strong to marginally severe, although
organized severe weather is not expected.

Heavy rain producing thunderstorms training across the same areas
will also raise flash flood concerns across parts of northeast
Oklahoma and northwest Arkansas, mainly tonight.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Local Spotter Activation May Be Needed.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...Thunderstorm Potential...Dangerous Heat
Potential...Heavy Rain Potential.
SATURDAY and SUNDAY...Thunderstorm Potential...Dangerous Heat
Potential.
MONDAY...Dangerous Heat Potential.
TUESDAY...Thunderstorm Potential...Dangerous Heat Potential.
WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms will remain possible into Saturday as
the frontal boundary lingers in the vicinity. Another frontal
boundary will move into the area next week, with thunderstorm
chances increasing Tuesday and Wednesday as a result.

To the south of the frontal boundaries, hot and humid conditions
will continue, with afternoon heat index values nearing or
exceeding 105 degrees each afternoon.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Aug 8, 2:58 PM CDT, 3 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
258 PM CDT THU AUG 8 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0130 AM     TSTM WND DMG     2 S BLUEJACKET          36.77N 95.07W
08/08/2019                   CRAIG              OK   EMERGENCY MNGR

            SEVERAL TREES DOWN. OUTBUILDING SIGNIFICANTLY DAMAGED.
            EVENT TIME BASED ON RADAR.

&&

CAS
Special weather statement, Aug 8, 5:49 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
549 PM CDT Thu Aug 8 2019

OKZ076-082315-
Le Flore OK-
549 PM CDT Thu Aug 8 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LE FLORE COUNTY
UNTIL 615 PM CDT...

At 548 PM CDT, a strong thunderstorm was located over Cameron, moving
southeast at 5 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Cameron...                        Shady Point...
Rock Island...                    Scullyville...

LAT...LON 3513 9469 3525 9457 3520 9444 3503 9445
TIME...MOT...LOC 2248Z 297DEG 7KT 3514 9455

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 11:40 PM CDTSpecial Weather StatementTSAOttawa50 min
Aug 8, 3:42 AM CDTFlash Flood WatchTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more33 hr
Aug 8, 6:39 AM CDTAreal Flood AdvisoryTSACraig, Nowata2 hr
Aug 8, 8:36 AM CDTRiver Flood WarningTSANowata35 hr
Aug 8, 8:42 AM CDTAreal Flood AdvisoryTSACraig, Nowata, Washington2 hr
Aug 8, 9:15 AM CDTRiver Flood WarningTSAOttawa4 days
Aug 8, 10:44 AM CDTAreal Flood AdvisoryTSACraig, Delaware, Mayes, Nowata, Ottawa, Washington2 hr
Aug 8, 5:59 PM CDTSpecial Weather StatementTSALatimer46 min
Aug 8, 6:08 PM CDTSevere Thunderstorm WarningTSALatimer, Pittsburg52 min
Aug 8, 5:49 PM CDTSpecial Weather StatementTSASebastian26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2019Severe Thunderstorm Warnings in Arkansas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.